MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HEALICOIL KNOTLESS RGNST; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. HEALICOIL KNOTLESS RGNST; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number 72205135
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/17/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alter the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that the tip of one (1) healicoil knotless suture anchor was broken.It is unknown whether this problem was noticed in a surgical environment or not; therefore, patient involvement has not been confirmed.
 
Additional Manufacturer Narrative
Internal complaint reference (b)(4).H11 h3, h6: the reported device was received for evaluation.A visual inspection showed the device was not returned with any original packaging.The distal anchor is fractured below the eyelet, and the threads are in the insertion tube.The eyelet was not returned.The distal plug, and proximal anchor were returned on the device with no visible defect.The insertion device has no visible defect.A functional evaluation was not performed based on the condition of the product material found during visual inspection; it was determined.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material specifications found that the raw material strength requirements and storage requirements are specified, and each lot must be accompanied by a material certificate of analysis.A definitive root cause for the reported issue could not be determined that additional material testing was not required.Factors that could have contributed to the failure include procedural variance, or deviations from established protocols, increasing risks and leading to unintended consequences.Other factor lines include application of improper/excessive force.Based on this investigation, the need for corrective action is not indicated.

Brand Name
HEALICOIL KNOTLESS RGNST
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key25111865
Report Number1219602-2026-01352
Device Sequence Number13332121
Product Code MAI
UDI-Device Identifier00885556767146
UDI-Public885556767146
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K193558
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72205135
Device Lot Number2189245
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2026
Supplement Date Received by Manufacturer06/17/2026
Initial Report FDA Received Date05/07/2026
Supplement Report FDA Received Date06/22/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/25/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown